MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE
Catalog Number 09007784190
Medical Device Problem Codes Mechanical Problem (1384); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reagent lot number was 71166800.The expiration date was requested but was not provided.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable t4 results from the cobas e 801 analytical unit.After a failed calibration, the customer repeated three patient samples for a patient correlation.Sample 1 initial result was 9.29 ug/dl and the repeat result was 13.2 ug/dl.Sample 2 initial result was 5.86 ug/dl and the repeat result was 10.9 ug/dl.Sample 3 initial result was 7.3 ug/dl and the repeat result was 11.6 ug/dl.The initial results were believed correct.
 
Additional Manufacturer Narrative
Medwatch fields d1-d4, g1, and g4 were updated.The field service engineer checked the analyzer and was not able to determine a root cause.He ran instrument checks which passed and loaded a new reagent pack.The customer performed calibration, qc, and precision testing which passed.The customer repeated the affected patient samples and the results were consistent with the correct values.The investigation was not able to identify a specific root cause.The issue was consistent with a handling or other issue with the suspected reagent pack.

Brand Name
ELECSYS T4
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key18825458
Report Number1823260-2024-00637
Device Sequence Number3047169
Product Code CDX
UDI-Device Identifier07613336171677
UDI-Public07613336171677
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09007784190
Device Lot Number71166800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale